Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 133, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 26, 2021, 3:39 PM EDT for 7 counties in Virginia. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2021, 3:39 PM EDT (19:39 UTC)
- Expired
- Jul 26, 2021, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Charles City County, VA, City of Hopewell, VA, James City County, VA, New Kent County, VA, Prince George County, VA, Surry County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 39 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:50 PM EDT | TSTM WND DMG | 2 Ese Birchett Estate, VA | 911 CALL CENTER REPORTED TREES DOWN ON MILLSTONE DRIVE. |
| Jul 26, 3:55 PM EDT | TSTM WND DMG | 3 Ene Jordans Point, VA | TREE DOWN AT HIGHWAY 5 AT HERRING CREEK ROAD VIA VDOT. |
| Jul 26, 3:56 PM EDT | TSTM WND DMG | 2 Sw Garysville, VA | PUBLIC REPORTS SEVERAL TREES DOWN AND POWER OUT NEAR THE INTERSECTION OF MILL CREEK RD AND OLD STAGE RD. TIME ESTIMATED FROM RADAR. |
| Jul 26, 4:00 PM EDT | TSTM WND DMG | Sandybottom, VA | TREE DOWN ALONG COURTHOUSE ROAD. |
| Jul 26, 4:05 PM EDT | TSTM WND DMG | 2 Sse Garysville, VA | 911 CALL CENTER REPORTED TREES DOWN ON HINES RD. |
| Jul 26, 4:05 PM EDT | TSTM WND DMG | Mount Airy, VA | TREES DOWNED AT VA-623 NORTHBOUND. |
| Jul 26, 4:16 PM EDT | TSTM WND DMG | 1 Ese Burrowsville, VA | REPORT OF TREES DOWN ON THE 1300 BLOCK OF JAMES RIVER DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
447
WUUS51 KAKQ 261939
SVRAKQ
VAC036-095-127-149-181-183-670-262030-
/O.NEW.KAKQ.SV.W.0133.210726T1939Z-210726T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
339 PM EDT Mon Jul 26 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
The City of Hopewell in south central Virginia...
Charles City County in east central Virginia...
Prince George County in south central Virginia...
South central New Kent County in east central Virginia...
Northeastern Sussex County in southeastern Virginia...
Northwestern Surry County in southeastern Virginia...
Southwestern James City County in southeastern Virginia...
* Until 430 PM EDT.
* At 338 PM EDT, a severe thunderstorm was located over Jordans
Point, or near Hopewell, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* This severe thunderstorm will be near,
Garysville around 350 PM EDT.
Charles City around 355 PM EDT.
Burrowsville around 405 PM EDT.
Cabin Point around 415 PM EDT.
Rustic around 420 PM EDT.
Claremont around 425 PM EDT.
Other locations impacted by this severe thunderstorm include Taylors
Corner, Carsley, Chickahominy Shore, Birchett Estate, Wayside, Spring
Grove, Brandon, Jordan Point Country Club, Barham and Governors Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3731 7735 3732 7734 3731 7732 3731 7728
3732 7727 3734 7727 3736 7725 3746 7701
3724 7672 3698 7712 3729 7736
TIME...MOT...LOC 1938Z 294DEG 16KT 3729 7719
HAIL...0.88IN
WIND...60MPH
$$
Poche1 follow-up statement
232
WWUS51 KAKQ 262009
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
409 PM EDT Mon Jul 26 2021
VAC127-262019-
/O.CAN.KAKQ.SV.W.0133.000000T0000Z-210726T2030Z/
New Kent VA-
409 PM EDT Mon Jul 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NEW KENT COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central, southeastern and east central Virginia.
LAT...LON 3732 7734 3731 7732 3731 7728 3732 7727
3732 7711 3743 7703 3742 7702 3742 7698
3740 7696 3741 7694 3738 7694 3740 7693
3724 7672 3698 7712 3729 7736
TIME...MOT...LOC 2009Z 294DEG 16KT 3723 7703
$$
VAC036-095-149-181-183-670-262030-
/O.CON.KAKQ.SV.W.0133.000000T0000Z-210726T2030Z/
City of Hopewell VA-Charles City VA-Prince George VA-Sussex VA-
Surry VA-James City VA-
409 PM EDT Mon Jul 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN CHARLES CITY...PRINCE GEORGE...NORTHEASTERN
SUSSEX...NORTHWESTERN SURRY AND SOUTHWESTERN JAMES CITY COUNTIES AND
THE CITY OF HOPEWELL...
At 409 PM EDT, a severe thunderstorm was located near Burrowsville,
or near Claremont, moving southeast at 20 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
This severe storm will be near...
Rustic around 420 PM EDT.
Claremont around 425 PM EDT.
Jamestown around 455 PM EDT.
Other locations impacted by this severe thunderstorm include Taylors
Corner, Carsley, Chickahominy Shore, Birchett Estate, Spring Grove,
Brandon, Jordan Point Country Club, Barham, Governors Land and Mount
Airy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3732 7734 3731 7732 3731 7728 3732 7727
3732 7711 3743 7703 3742 7702 3742 7698
3740 7696 3741 7694 3738 7694 3740 7693
3724 7672 3698 7712 3729 7736
TIME...MOT...LOC 2009Z 294DEG 16KT 3723 7703
HAIL...0.88IN
WIND...70MPH
$$
PocheWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:54 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 26, 2:54 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
254 PM EDT Mon Jul 26 2021
.SYNOPSIS...
A weak cold front crosses most of the area later today,
resulting in scattered to numerous thunderstorms from this
afternoon through this evening. The front stalls across the
Carolinas on Tuesday as weak high pressure builds north of the
region. a stronger cold front is expected to cross the region
late in the week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 200 PM EDT Monday...
A Severe Tstm Watch has been issued for much of the interior of
VA through 8pm (including all of metro RIC). Effective shear
values are still marginal at ~25kt, but given a high coverage
of storms through the remainder of the aftn and impressive
instability parameters (ML CAPE averaging 2000-2500 J/Kg) the
overall thinking is that at least some wet microbursts
containing strong to damaging wind gusts.
The latest wx analysis shows upper ridging centered over the
srn Plains, with WNW-NW flow aloft continuing over the local
area. An elongated shortwave can be seen on WV satellite
imagery in the flow aloft moving ESE through the OH Valley. This
feature will continue to gradually push to the ESE later this
aftn into the evening. At the surface, a cold front remains to
our N and NW but is rather weak and is expected to remain weak
as it drops through much the region this evening. The primary
trigger for precip this aftn is more from daytime heating and a
weak sfc trough rather than the actual front.
While the significantly slower and less organized reflectivity
regime depicted by the HRRR since last night is still not
completely favored, some of the remaining guidance has also
trended slower and a bit to the N with the best lift and
moisture pooling later today. Have scaled back on the arrival of
likely PoPs by 1-2 hrs (especially over the far S/SE). Expect
the greatest chance for tstm activity to be from 3pm through the
early evening into the central portions of the CWA, and very
late aftn through evening in the far S/SE. The sever threat is
somewhat limited but given strong winds above 300mb, a marginal
severe threat for strong/damaging winds remains with the tallest
storms later this aftn/early evening. Will keep the Flash Flood
Watch unchanged, but the heavier amounts may end up being
somewhat more spotty as the latest 12Z/HREF probs for 3"/3hr is
now below 30% for the duration of the event. Again, the greatest
threat for flash flooding appears to be in our urban/suburban
areas. The latest deterministic QPF forecast through 12z Tue has
in excess of 1.00" over SE VA/NE NC tapered to ~0.10-0.25" over
the far N. Locally higher amounts in excess of 3" are likely.
Warm and very humid with highs in the upper 80s to around 90F
(locally lower 90s) with dew pts in the lower- mid 70s
Most of the pcpn is progged to move SE of the area by late this
evening with lingering slight chc-chc PoPs through much of the
night across SE VA/NE NC. Dry wx is expected after 03z/11 PM for
most areas. Lows fall into the upper 60s-low 70s tonight.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
As of 340 AM EDT Monday...
The aforementioned weak front stalls/washes out across NC on
Tue. Will keep high chc PoPs across the south Tue aftn, with a
slight chc of aftn tstms into most of central/E-central VA. WPC
has a MRGL Risk for Excessive Rainfall across extreme SE
portions of the FA on Tuesday, but that will depend on how much
rain actually falls across NE NC today-tonight. Highs in the
upper 80s to lower 90s. With NW flow aloft on Wed, the models to
varying degrees have some additional chances for mainly
afternoon/evening tstms despite somewhat drier air across the
region. Will maintain slight chance PoPs from 18z Wed-00z Thu
with highs into the lower (to locally mid) 90s inland and upper
80s/low 90s at the coast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 340 AM EDT Monday...
The later portion of this week into next weekend will continue
to feature a W-NW flow aloft as an upper level ridge remains
entrenched from the central/southern Plains to the
intermountain west, while a series of upper troughs move ESE
from north central Canada to the NE CONUS. Wed night/Thu looks
to be a bit warmer than normal out ahead of an approaching cold
front, with lows in the low-mid 70s followed by highs Thu in
the lower to mid 90s with moderate levels of humidity. Dry wx is
expected to prevail for most of Thursday, before shower/tstm
chances increase late in the day (with the highest rain
chances...which are 20-30% mainly across the
north/east...holding off until Thu evening-Thu night).
Additional showers/tstms are possible Fri (mainly S and during
the aftn/evening) as the front is slow to move south of the CWA.
Somewhat drier and cooler conditions are expected into next
weekend with highs in the 80s to around 90F and lows in the 60s
to lower 70s as high pressure centered across the Great Lakes/OH
Valley builds SE into the local area.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 200 PM EDT Monday...
Scattered tstms developing across the northern portions of the
VA zones, and expect the coverage to increase through the next
few hrs. Have included 2-hr TEMPO groups for tstms with IFR
VSBYs at RIC/PHF/ORF during the 21-01Z period (earliest at
RIC/latest at ORF). Gusty winds possible in the stronger
storms. Have maintained VCTS wording at ECG, with VCSH at SBY
(where PoPs are only 30-40%). Showers/tstms exit from NW-SE from
00-06z, and VFR conditions return to the terminals tonight
(outside of a low chc of patchy fog late). A minority of the
guidance keeps isolated-scattered showers (and a few tstms)
around ORF/ECG after 06z tonight. Did not reflect this potential
solution in the TAFs attm.
Outlook...Mainly VFR conditions Tuesday with isolated to widely
scattered showers and tstms potentially bringing brief degraded
flight conditions in the afternoon and evening (mainly for ECG).
The chc for afternoon and evening showers and tstms is 20% or
less by Wednesday and Thursday.
&&
.MARINE...
As of 255 PM EDT Monday...
Winds are expected to remain sub-SCA for the next week outside of
convection. A weak pressure gradient remains over the local waters
this afternoon between a cold front to the NW and a weak low off the
FL/GA coastline. SW/SSW winds 10-15 kt continue into the evening
before becoming SW 5-10 kt tonight through early Tues morning. A
weak cold front drops south late tonight through Tues morning before
become stalled/washed out near the VA/NC border. In response, winds
become W Tues morning. However, due to the weak nature of the front,
winds shift to SE Tues afternoon before becoming SW Tues night.
Another cold front moves south over the local waters Wed morning
with a shift to NW Wed morning, E early Wed afternoon, and SE late
Wed. Winds remain S/SSE Thurs, potentially increasing to 10-15 kt in
the southern Ches Bay and coastal waters late Thurs ahead of another
cold front pushing through early Fri.
Seas of 2-3 ft and waves of 1-2 ft continue through late week. By
late Thurs night, seas of 3-4 ft and waves of 2-3 ft will be briefly
possible.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flash Flood Watch until 11 PM EDT this evening for VAZ080>083-
087>090-092-093-095>098-513>516-523>525.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...ERI/LKB
LONG TERM...ERI/LKB
AVIATION...ERI
MARINE...RMMHazardous weather outlook, Jul 26, 2:32 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 232 PM EDT Mon Jul 26 2021 VAZ048-060>062-064>069-079-509>512-517>522-271845- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western King William- Eastern King William-Western King and Queen-Eastern King and Queen- Western Essex-Eastern Essex- 232 PM EDT Mon Jul 26 2021 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. In addition, localized flooding will be possible through early this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ075>078-084>086-099-100-271845- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Westmoreland-Richmond- Northumberland-Lancaster-Gloucester-Middlesex-Mathews-Accomack- 232 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms late this afternoon and evening will bring the potential for localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ092-093-095>098-523>525-271845- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-York-Newport News-Hampton/Poquoson- 232 PM EDT Mon Jul 26 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, isolated damaging wind gusts are possible in the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ080>083-087>090-513>516-271845- Dinwiddie-Prince George-Charles City-New Kent-Greensville-Sussex- Surry-James City-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- 232 PM EDT Mon Jul 26 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-271845- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- 232 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will have the potential to cause localized flooding and isolated damaging wind gusts are possible in the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 1:48 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
148 PM EDT Mon Jul 26 2021
VAZ064-511-512-517-261815-
Eastern Hanover-Western King William-Western Hanover-Caroline-
148 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HANOVER AND NORTHWESTERN
KING WILLIAM COUNTIES...
At 147 PM EDT, a strong thunderstorm was located over Hanover, or
near Ashland, moving east at 15 mph.
Wind gusts in excess of 40 mph are possible with this storm.
This storm will be near...
Hanover and Dawn around 150 PM EDT.
Mangohick around 210 PM EDT.
Other locations impacted by this storm include Gum Tree, Calno, Etna
Mills, Ashcake and Hanover Airport.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3787 7721 3770 7724 3768 7746 3769 7747
3782 7749 3788 7741
TIME...MOT...LOC 1747Z 269DEG 15KT 3776 7739
PocheSpecial weather statement, Jul 26, 2:14 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
214 PM EDT Mon Jul 26 2021
VAZ511-512-517-261845-
Eastern Hanover-Western King William-Western Hanover-
214 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANOVER AND WEST
CENTRAL KING WILLIAM COUNTIES...
At 214 PM EDT, a strong thunderstorm was located near Studley, or
near Mechanicsville, moving southeast at 20 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Ashland, Randolph Macon College, Mechanicsville, Highland Springs,
Hanover, Studley, Manquin, Glen Allen, Enfield, Hanover Airport,
Elmont, Etna Mills, Atlee, Ashcake and Chamberlayne.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3780 7739 3778 7740 3778 7737 3780 7736
3779 7735 3780 7734 3773 7711 3755 7728
3761 7740 3762 7741 3768 7744 3768 7748
3770 7750 3779 7754 3781 7742
TIME...MOT...LOC 1814Z 298DEG 15KT 3770 7735
PocheSpecial weather statement, Jul 26, 2:24 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
224 PM EDT Mon Jul 26 2021
VAZ520-261915-
Eastern King and Queen-
224 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KING AND QUEEN COUNTY...
At 223 PM EDT, a strong thunderstorm was located over Stevensville,
or near King And Queen Court House, moving east at 10 mph.
Heavy rain and wind gusts in excess of 40 mph are possible with this
storm.
Locations impacted include...
King And Queen Court House, Stevensville, Little Plymouth, Ino,
Dragonville and Crouch.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3775 7676 3773 7675 3771 7675 3769 7674
3769 7673 3768 7673 3760 7677 3767 7691
3769 7692 3769 7694 3771 7698 3776 7695
3777 7679
TIME...MOT...LOC 1823Z 287DEG 8KT 3772 7687
ZimmermanSpecial weather statement, Jul 26, 3:10 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
310 PM EDT Mon Jul 26 2021
VAZ076-085-517>520-522-262000-
Western King and Queen-Western King
William-Middlesex-Richmond-Eastern King William-Eastern Essex-Eastern
King and Queen-
310 PM EDT Mon Jul 26 2021
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL
KING AND QUEEN...NORTHWESTERN MIDDLESEX...SOUTH CENTRAL
RICHMOND...CENTRAL KING WILLIAM AND SOUTHEASTERN ESSEX COUNTIES...
At 308 PM EDT, showers and thunderstorms with heavy rain were
located from near King William to near King And Queen Court House to
near Center Cross. Movement was southeast at 5 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
King William, King And Queen Court House, Sharps, Stevensville,
Center Cross, Dunnsville, Jamaica, Little Plymouth, Laneview,
Upright, Bowlers Wharf, Ino, Dragonville, Walkerton, Montague,
Downing, Tidewater, Crouch, Henley Fork and Bruington.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3787 7661 3778 7665 3778 7667 3777 7666
3761 7674 3763 7684 3769 7708 3776 7709
3781 7690 3788 7684
TIME...MOT...LOC 1908Z 296DEG 6KT 3773 7700 3768 7684 3783 7677
ZimmermanLocal storm report, Jul 26, 3:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 4 NE HIGHLAND SPRINGS 37.60N 77.28W
07/26/2021 HANOVER VA UTILITY COMPANY
TREES DOWNED ALONG KEITTS CORNER ROAD AND
BEULAH CHURCH RD (VA-633).
&&
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:15 AM EDT | Flash Flood Watch | AKQ | Charles City, Chesterfield, Dinwiddie, Greensville, Henrico, James City and 18 more | 19 hr |
| Jul 26, 1:48 PM EDT | Special Weather Statement | AKQ | Hanover | 27 min |
| Jul 26, 2:14 PM EDT | Special Weather Statement | AKQ | Hanover | 31 min |
| Jul 26, 2:24 PM EDT | Special Weather Statement | AKQ | King and Queen | 51 min |
| Jul 26, 2:25 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Henrico, New Kent | 50 min |
| Jul 26, 2:40 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, City of Richmond | 2 hr |
| Jul 26, 2:59 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Henrico, New Kent, City of Richmond | 46 min |
| Jul 26, 3:10 PM EDT | Special Weather Statement | AKQ | King and Queen | 50 min |
| Jul 26, 3:45 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell | 3 hr |
| Jul 26, 4:02 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Prince George, City of Colonial Heights, City of Hopewell | 3 hr |
| Jul 26, 4:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Jul 26, 4:10 PM EDT | Special Weather Statement | AKQ | Prince Edward | 50 min |
| Jul 26, 4:14 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 31 min |
| Jul 26, 4:23 PM EDT | Severe Thunderstorm Warning | AKQ | Sussex | 37 min |
| Jul 26, 4:27 PM EDT | Flash Flood Warning | AKQ | Prince George, City of Petersburg | 3 hr |
| Jul 26, 4:33 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, Southampton, Surry, Sussex, City of Hampton and 1 more | 42 min |
| Jul 26, 4:34 PM EDT | Special Weather Statement | AKQ | Chesterfield | 41 min |
| Jul 26, 4:51 PM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield | 2 hr |
| Jul 26, 4:53 PM EDT | Areal Flood Advisory | AKQ | Charles City, James City, York, City of Williamsburg | 112 min |
| Jul 26, 5:04 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Sussex | 41 min |
| Jul 26, 5:05 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, Surry, Sussex | 3 hr |
| Jul 26, 5:06 PM EDT | Flash Flood Warning | AKQ | Amelia, Chesterfield, Dinwiddie | 3 hr |
| Jul 26, 5:45 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Portsmouth, City of Suffolk | 45 min |
| Jul 26, 5:52 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 3 hr |
| Jul 26, 6:30 PM EDT | Special Weather Statement | AKQ | Southampton, City of Chesapeake, City of Franklin, City of Portsmouth, City of Suffolk | 45 min |
| Jul 26, 6:55 PM EDT | Areal Flood Advisory | AKQ | Southampton, City of Suffolk | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.